Maryland, 2005

Hail and Damaging Winds in Maryland, June 6 to 7, 2005

June 6 to 7, 2005 · NWS LWX · 21 events in 12 counties and zones

An upper level disturbance, in conjunction with a very warm, moist, and unstable airmass, caused a large outbreak of severe weather. Associated with this event was a large squall line of strong to severe thunderstorms.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$560,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

An upper level disturbance, in conjunction with a very warm, moist, and unstable airmass, caused a large outbreak of severe weather. Associated with this event was a large squall line of strong to severe thunderstorms. Damage was reported in portions of the Washington and Baltimore Metropolitan areas. Strong winds also occurred on the maritime waters of the Potomac River and Chesapeake Bay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 6, 2:05 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 6, 2:05 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
305 PM EDT MON JUN 6 2005

.SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)...

SURFACE ANALYSIS FROM 15Z SHOWED A COLD FRONT EXTENDING FROM THE
NORTHERN GREAT LAKES THROUGH THE UPPER OHIO RIVER VALLEY WEAKENING
INTO MISSOURI. SATELLITE IMAGERY HAS A SHORT WAVE MOVING THROUGH
WESTERN PENNSYLVANIA. SURFACE OBSERVATIONS SHOW REGIONAL
TEMPERATURES REACHING THE 90 DEGREE MARK...WITH DEW POINTS NEAR 70.
REGIONAL RADAR SHOWS TWO DISTINCT LINES OF ACTIVITY. THE FIRST LINE
IS ACROSS EASTERN PENNSYLVANIA...BECOMING BROKEN ACROSS VIRGINIA.
THE SECOND LINE IS ACROSS WESTERN PENNSYLVANIA...EXTENDING INTO WEST
VIRGINIA.

CONVECTIVE ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS AS THE
SHORTWAVE PROGRESSES EASTWARD. EXPECTING THE SEVERE ACTIVITY TO MOVE
OUT OF THE AREA BY 10 PM.

CAP SHOULD BE IN PLACE TOMORROW TO HINDER CONVECTIVE ACTIVITY.
ANYTHING THAT DOES DEVELOP WOULD BE ISOLATED...SO HAVE KEPT ONLY 14
POPS FOR TOMORROW. TEMPERATURES WILL BE SIMILAR TO TODAY.

HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH MIDWEEK.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. POPULATED GRIDS WITH
HPC GUIDANCE. HIGH PRESSURE LOOKS TO REMAIN OVER THE MID ATLANTIC
THROUGH THE WEEKEND. AN EXPECTED BACKDOOR COLD FRONT LOOKS TO REMAIN
WELL TO THE NORTH OF THE FORECAST AREA LATE IN THE WEEK.

.AVIATION...

APPROACHING SHOWERS AND THUNDERSTORMS FROM THE WEST THROUGH MID
AFTERNOON...WITH THUNDERSTORMS REACHING THE METRO AREAS LATE THIS
AFTERNOON. CONTINUED USE OF VCTS IN TAFS...BUT THIS WILL CHANGE
LATER TODAY AS ACTIVITY BECOMES MORE ORGANIZED. WITH STRONG GUSTY
WINDS THE MAIN THREATS WITH THE STORMS...WILL MENTION TEMPO GROUP OF
STRONG WINDS WITH NEXT TAF ISSUANCE. ALSO...BRIEF PERIODS OF HEAVY
RAIN WILL REDUCE VISIBILITIES. ACTIVITY SHOULD END AFTER
MIDNIGHT...BUT FOG SHOULD REDEVELOP AGAIN AFTER MIDNIGHT AND
CONTINUE INTO THE MORNING HOURS.

&&

.MARINE...SOUTHERLY FLOW WILL CONTINUE THROUGH MIDWEEK. SHOWERS AND
THUNDERSTORMS WILL MOVE OVER THE COASTAL WATERS THIS EVENING. WINDS
AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

ALLEN
Hazardous weather outlook, Jun 6, 2:40 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT MON JUN 6 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
340 PM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 10 PM FOR MOST OF MARYLAND...THE DISTRICT OF
COLUMBIA...NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN WEST
VIRGINIA PANHANDLE. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE
REGION TODAY WILL INTERACT WITH A VERY WARM AND MOIST
AIRMASS...RESULTING IN STRONG TO SEVERE THUNDERSTORMS ALONG ITS
PATH.

THUNDERSTORMS WILL TO CONTINUE TO DEVELOP IN THE POTOMAC
HIGHLANDS AND SHENANDOAH VALLEY...MOVING SLOWLY TO THE EAST ACROSS
THE BLUE RIDGE. ALTHOUGH THERE ARE SOME STORMS AHEAD OF THE MAIN
BAND OF STORMS...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO IMPACT
THE WASHINGTON AND BALTIMORE METRO AREAS BETWEEN 5 AND 9 PM.

THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS
LIGHTNING...SMALL HAIL...AND THE POSSIBILITY OF DAMAGING WINDS.

RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR
POSSIBLE WARNINGS. IF THUNDERSTORMS THREATEN...THE BEST COURSE OF
ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE LATE
IN THE WEEK AND INTO THE WEEKEND AS DEEP TROPICAL MOISTURE MOVES
INTO THE MID ATLANTIC TOWARD THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKY WARN SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Special weather statement, Jun 6, 10:13 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1113 AM EDT MON JUN 6 2005

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-061715-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
1113 AM EDT MON JUN 6 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED MOST OF
MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN AND CENTRAL
VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY.

AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE REGION TODAY.
THE AIRMASS AHEAD OF THIS DISTURBANCE WILL BE VERY WARM AND
HUMID...RESULTING IN STRONG TO A FEW SEVERE THUNDERSTORMS ALONG
ITS PATH.

LOOK FOR THUNDERSTORMS TO DEVELOP IN THE POTOMAC HIGHLANDS AND
SHENANDOAH VALLEY EARLY THIS AFTERNOON...ACROSS THE BLUE RIDGE TO
CHARLOTTESVILLE AND THE WESTERN SUBURBS OF WASHINGTON AND
BALTIMORE BY LATE AFTERNOON...ACROSS THE FREDERICKSBURG WASHINGTON
BALTIMORE CORRIDOR DURING THE LATE AFTERNOON COMMUTE...AND ON TO
ANNAPOLIS AND SOUTHERN MARYLAND DURING THE EVENING HOURS.

THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS
LIGHTNING...AND THE POSSIBILITY OF DAMAGING WINDS.

RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR
POSSIBLE WATCHES AND WARNINGS. IF THUNDERSTORMS THREATEN...THE
BEST COURSE OF ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.
Local storm report, Jun 6, 12:28 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
128 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     GENOA                   38.65N 78.92W
06/06/2005                   ROCKINGHAM         VA   EMERGENCY MNGR

            WIRES DOWN NEAR HOPKINS GAP

&&

DMANNING
Special weather statement, Jun 6, 1:43 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT MON JUN 6 2005

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-070045-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
243 PM EDT MON JUN 6 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 10 PM FOR MOST OF MARYLAND...THE DISTRICT OF
COLUMBIA...NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN WEST
VIRGINIA PANHANDLE. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE
REGION TODAY WILL INTERACT WITH A VERY WARM AND MOIST
AIRMASS...RESULTING IN STRONG TO SEVERE THUNDERSTORMS ALONG ITS
PATH.

THUNDERSTORMS WILL TO CONTINUE TO DEVELOP IN THE POTOMAC
HIGHLANDS AND SHENANDOAH VALLEY...MOVING SLOWLY TO THE EAST ACROSS
THE BLUE RIDGE. ALTHOUGH THERE ARE SOME STORMS AHEAD OF THE MAIN
BAND OF STORMS...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO IMPACT
THE WASHINGTON AND BALTIMORE METRO AREAS BETWEEN 5 AND 9 PM.

THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS
LIGHTNING...SMALL HAIL...AND THE POSSIBILITY OF DAMAGING WINDS.

RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR
POSSIBLE WARNINGS. IF THUNDERSTORMS THREATEN...THE BEST COURSE OF
ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.

The radar

The Sterling radar (KLWX), 124 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 lightning, 2 hail, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Allegany

When
June 6, 3:50 PM EST
Where
Allegany County, Twiggtown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.633, -78.650

Trees down on a vehicle

Thunderstorm Wind, Carroll

When
June 6, 5:15 PM EST
Where
Carroll County, Gamber
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.467, -76.950

Trees down

Thunderstorm Wind, Frederick

When
June 6, 5:15 PM EST
Where
Frederick County, Frederick
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.417, -77.417

Scattered trees down around the county

Thunderstorm Wind, Washington

When
June 6, 5:20 PM EST
Where
Washington County, 2 mi SE of Hagerstown
Measured
55 kt (63 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.633, -77.683

Numerous trees down in Greenbrier State Park

Funnel Cloud, Baltimore City (C)

When
June 6, 5:30 PM EST
Where
Baltimore City (C) County, Roland Park
Reported by
TRAINED SPOTTER
Coordinates
39.290, -76.612 (the zone’s center; the record gives no point)

A funnel cloud partially descended for less than 10 seconds.

Thunderstorm Wind, Baltimore

When
June 6, 5:41 PM EST
Where
Baltimore County, Garrison
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.767, -76.750

Several trees down

Thunderstorm Wind, Harford

When
June 6, 5:47 PM EST
Where
Harford County, Hickory
Measured
59 kt (68 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
39.583, -76.333

Thunderstorm Wind, Harford

When
June 6, 5:50 PM EST to 5:55 PM EST
Where
Harford County, Bel Air
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.533, -76.350

Several large limbs down

Lightning, Harford

When
June 6, 5:50 PM EST
Where
Harford County, Bel Air
Injuries
1 direct, 0 indirect
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
39.536, -76.299 (the zone’s center; the record gives no point)

A house fire in the Greenridge development occurred due to frequent lightning strikes from severe thunderstorms. A firefighter was injured during the blaze, and was taken to a local hospital.

Thunderstorm Wind, Baltimore City (C)

When
June 6, 5:53 PM EST
Where
Baltimore City (C) County, Baltimore
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.300, -76.617

Trees down on Loch Raven Road

Thunderstorm Wind, Montgomery

When
June 6, 6:30 PM EST
Where
Montgomery County, Germantown
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.183, -77.283

Trees down

Lightning, Montgomery

When
June 6, 6:30 PM EST
Where
Montgomery County, Montgomery Vlg
Property damage
$475,000
Reported by
NEWSPAPER
Coordinates
39.136, -77.204 (the zone’s center; the record gives no point)

A house fire occurred due to frequent lightning strikes from severe thunderstorms.

Thunderstorm Wind, Anne Arundel

When
June 6, 6:49 PM EST
Where
Anne Arundel County, Pasadena
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.100, -76.567

Powerlines down

Thunderstorm Wind, Anne Arundel

When
June 6, 7:00 PM EST
Where
Anne Arundel County, Severna Park
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.067, -76.550

Tree down

Thunderstorm Wind, Prince George'S

When
June 6, 7:40 PM EST
Where
Prince George'S County, 2 mi S of Oxon Hill
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
38.767, -77.000

Trees down on Route 210

Thunderstorm Wind, Howard

When
June 6, 9:00 PM EST
Where
Howard County, Ellicott City
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.267, -76.800

Trees and powerlines down

Thunderstorm Wind, Charles

When
June 6, 9:00 PM EST
Where
Charles County, Waldorf
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.633, -76.917

Trees down in Waldorf and White Plains

Thunderstorm Wind, Baltimore

When
June 6, 9:10 PM EST
Where
Baltimore County, Woodlawn
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
39.317, -76.733

Six trees down

Thunderstorm Wind, Baltimore City (C)

When
June 6, 9:15 PM EST to 9:25 PM EST
Where
Baltimore City (C) County, Roland Park
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.367, -76.650

Powerlines downed near Johns Hopkins University.

Hail, Baltimore

When
June 6, 9:20 PM EST to 9:25 PM EST
Where
Baltimore County, 2 mi NE of Towson
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -76.567

Power outages occurred and small limbs were downed as well.

Hail, Charles

When
June 6, 11:15 PM EST to June 7, 11:20 PM EST
Where
Charles County, La Plata
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.533, -76.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2005Every state in 2005This day in weather historyWarnings in Maryland, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452476, 5451918, 5451919, 5452466, 5451920, 5452468, 5452467, 5452473, 5452480, 5452470, 5452469, 5452481, 5452471, 5452472, 5452474, 5452475, 5452477, 5452478, 5451922, 5451921, 5452479.